Asasantin SR 200+25mg Capsules 60


Drug Name: dipyridamole + aspirin
Our Price $26.99
PBS $34.05
Concession $5.20
Safety Net $0.00

S8 Note - This prescription item is Schedule 8 and can only be supplied on a script from a registered doctor in Queensland. Any prescriptions from any other state cannot be filled and will be returned in the mail

Note: Private, PBS and our prices are available to the general public. Concession and Safety Net prices are only available to people with the appropriate concession or Safety Net cards. See Prescriptions for more details.


This prescription item requires a pre approved authority from the Government in order to get this item at the quoted price. Authority prescriptions need to be applied for by the doctor writing the script and can include reasons such as increased quantities due to dosage, increased repeats, use for a pre determined specified use, or the nature of the medication itself requiring specialist interaction. In the event that an authority is not granted on the script, the price will revert to the private price quoted for that item


This item contains more than one pack of a prescription product. Before this can be dispensed the doctor has to give approval. The prescription must be written for the total quantity or the prescription must be endorsed by your doctor "Regulation 24" otherwise we will be unable to dispense the increased amount. If you proceed with the order without approval, we will only send out one pack at the single pack price and refund the difference. Eg If your prescription is written out for 30 Tablets with 5 repeats and it does not have “Regulation 24 “ written on the script, the ONLY quantity we can dispense is 30 at one time. Further dispensing of this product could only occur after an appropriate length of time - usually 21 days but depends on dosage. In this example if you would like to obtain 180 Tablets then the doctor must endorse the prescription “Regulation 24” or the quantity must be written out for 180 and not 30. NB Conditions apply on the writing of a Regulation 24 prescription. Ask your doctor or pharmacist for details.

We can no longer accept signed authority forms from your doctor as permission to dispense more than one pack. Please contact our pharmacist for more information.

If you order this item as Private, NO PBS stickers will be issued. Once any prescription order has been sent the product cannot be returned for a refund even if your doctor changes your medication or you have an adverse reaction.

Asasantin SR 200+25mg Capsules 60

Asasantin SR 200+25mg Capsules 60

Product ID: 54598

Pharmacist Only Medicine

This product is a Pharmacist Only Medicine and requires pharmacist advice before we can dispatch this product. You must first place the order and then contact our pharmacists within 48 hours on 1300 367 283. The pharmacist will determine if this product is appropriate for you and if so, approve the order. In the event that you do not do this, the product will be deleted from your order and the balance of your order will be dispatched. This is not required if you have a doctor's prescription.


General Information

Consumer Medicine Information

What is in this leaflet
1. What Asasantin SR sustained-release capsules are used for
2. Before taking Asasantin SR
1. When not to take Asasantin SR
2. Before you start taking Asasantin SR
3. Pregnancy
4. Breastfeeding
5. Children
3. Taking Asasantin SR
1. Recommended dose
2. If you forget to take a dose
3. Overdose
4. While you are taking Asasantin SR
5. Side effects
6. After taking Asasantin SR
1. Storage
2. Disposal
7. Product description
1. What the capsules look like
2. Ingredients
3. Manufacturer

Asasantin® is a registered trade mark of Boehringer Ingelheim

This leaflet answers some common questions about Asasantin SR sustained-release capsules.

It does not contain all available information. It does not take the place of talking to your doctor or pharmacist. Keep this information with your capsules.

You may need to read it again later. To find out more about Asasantin SR

You should ask your doctor or pharmacist if you have any questions about your medicine or if you have any concerns about taking Asasantin SR.

1. What Asasantin SR is used for Asasantin SR helps to prevent recurrence of stroke in people who have had a previous stroke or transient ischaemic attack (TIA). Asasantin SR works by preventing blood clots from forming. 2.Before taking Asasantin SR 2a)When not to take Asasantin SR

Only take Asasantin SR if it has been prescribed for you by a doctor.

Never give it to someone else even if their symptoms seem to be the same as yours. Do not take Asasantin SR if you are allergic to aspirin, dipyridamole or to any of the other ingredients in Asasantin SR. These ingredients are listed in full at the end of this leaflet (See 7b ingredients).

If you are uncertain as to whether you have such an allergy you should raise this concern with your doctor. You must tell your doctor if you:
currently have an ulcer of the stomach or intestine, or
have a bleeding disorder

Do not take Asasantin SR if you:
have fructose or galactose intolerance
have severe kidney disease
are taking the medicine ketorolac
are more than 6 months pregnant

You should never take Asasantin SR after the EXPIRY DATE on the carton or container.

2b)Before you start taking Asasantin SR

It is essential that your doctor knows your medical history before prescribing Asasantin SR.

Before taking Asasantin SR, you must tell your doctor if you have, or have had, any of the following conditions:
any condition that increases your risk of bleeding
any heart condition (e.g. angina, heart attack or failure, heart valve problems)
severe muscle disease (myasthenia gravis)
hay fever
any unusual growth or tumour inside the nose (e.g. nasal polyps)
long-term stomach and intestinal problems
kidney or liver disease
deficiency of the enzyme glucose-6-phosphate dehydrogenase, which may lead to a condition known as haemolytic anaemia (reduced red blood cells and iron stores)
allergy to any medicines (particularly aspirin or NSAIDs, "non-steroidal anti-inflammatory" drugs), or substances (such as food, preservatives or dyes)

If you are uncertain as to whether you have, or have had, any of these conditions you should raise those concerns with your doctor. Before taking Asasantin SR you must tell your doctor if you are taking any other medicines, obtained with or without a doctor's prescription.

In particular you must tell your doctor if you are taking:
warfarin or any other agent that affects the ability of the blood to clot (these agents are known as anticoagulants)
any medicine for the treatment of high blood pressure
neostigmine, distigmine and related medicines (used, for example, in the treatment of myasthenia gravis)
any medicine for the control of blood sugar levels
corticosteroids (steroid hormones)
corticotropin (substances which control the actions of corticosteroids)
sodium valproate
nicotinic acid
fluoxetine or any other medicines known as selective serotonin reuptake inhibitors or SSRIs (used in the treatment of depression)
aspirin or other NSAIDs (e.g. diclofenac, ibuprofen)
any medicine that promotes the excretion of uric acid in the urine (eg. probenecid, sulphinpyrazone)
any medicine which prevents blood cells from clotting (eg. eptifibatide, ticlopidine, clopidogrel, tirofiban)

2c) Pregnancy

Tell your doctor if you are pregnant or intend to become pregnant during your course of medication.

This medicine should not be used during late pregnancy. Your doctor will discuss the risks and benefits of taking Asasantin SR if you are pregnant 2d) Breastfeeding

Ask for your doctor's advice if you are breastfeeding or intend to breastfeed during your course of medication.

Special care is recommended if you are breastfeeding as the active ingredients are distributed into breast milk. 2e) Children

Asasantin SR is not recommended for use in children.

Do not give Asasantin SR to children or adolescents with a fever or a viral infection (with or without a fever) except on doctor's advice.

The aspirin component of Asasantin SR can cause a very rare disease called 'Reye's Syndrome' if Asasantin SR is given to children or adolescents who have a fever or a viral infection (with or without a fever). 3. Taking Asasantin SR 3a) Recommended Dose

The recommended dose for adults is one capsule twice a day, usually one in the morning and one in the evening, and preferably with meals. The capsule should be swallowed whole without chewing.

In some cases you may experience headache when you first start Asasantin SR at the recommended dose. You will need to see your doctor if this occurs, and your doctor may then change your dose for about one week. The changed dose will be one Asasantin SR capsule at bedtime and low dose aspirin (for example, aspirin 75 mg, 100 mg or 150 mg) in the morning. After this time, your doctor will put you back onto your normal dose. If your doctor has prescribed a different dose, you should ask for further information from your doctor or pharmacist. Asasantin SR helps control your condition, but does not cure it. Therefore you must take Asasantin SR every day. Continue taking your medicine for as long as your doctor tells you to. 3b) If you forget to take a dose

It is important to take Asasantin SR as directed.

If you miss a dose, take it as soon as you remember. However, if you remember when it is almost time for your next dose, take only your usual dose at that time. Do not take a double dose to make up for the dose that you missed.

3c) Overdose

Contact your doctor, pharmacist or Poisons Information Centre (telephone 13 11 26) immediately if you think that you or anyone else may have taken too much Asasantin SR.

Signs of overdose may include feeling warm, flushing, sweating, restlessness, dizziness, weakness, rapid breathing, ringing in the ears, nausea, vomiting, vision and hearing disturbances and confusion. There may be effects on the heart and circulation causing chest pain, an increase in heart rate and a drop in blood pressure. In severe overdose, symptoms may include severe mental confusion, shaking, difficulty in breathing, sweating, bleeding, dehydration, reduced body temperature and coma. 4. While you are taking Asasantin SR Tell your doctor or pharmacist if you begin taking any other medicine while you are taking Asasantin SR.

This applies to all medicines obtained with or without a doctor's prescription. If you experience headache or migraine-like headache, especially when you start taking Asasantin SR, do not treat the headache or migraine-like headache with analgesic doses of aspirin.

Tell your doctor or pharmacist if you experience headache or migraine-like headache, so that it can be properly treated. If you plan to have 'pharmacological stress testing', surgery or other treatment (even at the dentist), make sure you tell your doctor or dentist that you are taking Asasantin SR.

5. Side effects You should be aware that all prescription medicines carry some risks and that all possible risks may not be known at this stage despite thorough testing. Your doctor has weighed the risks of you taking Asasantin SR against the benefits they expect it will have for you. Ask for the advice of your doctor or pharmacist if you have any concerns about the effects of taking this medicine.

If side effects occur, they are usually mild and transient when Asasantin SR is used at the recommended dose. In most cases these effects diminish or disappear as treatment is continued. The following side effects have been reported with Asasantin SR:
Headache or migraine-like headache, especially when you start taking Asasantin SR
Stomach pain
Inflammation of and wearing of stomach lining
Ulcer of the stomach or intestine
Vomiting blood or material that looks like coffee grounds or bleeding from the back passage (rectum), black sticky bowel motions (stools) or bloody diarrhoea
Muscle aches and pains
Hot flushes
Symptoms of low blood pressure (eg. lightheadedness)
Fast heart beat
Skin bruising and blood clots
Bleeding (including nose bleeds, bleeding within the head, bleeding in the eyes or increased bleeding during or after surgery)
Prolonged bleeding time
Anaemia, a condition in which there is a decrease in the number of red blood cells or haemoglobin levels (signs of anaemia include tiredness, being short of breath, dizziness and looking pale)
Iron deficiency anaemia may result from prolonged bleeding
Reduction in blood platelet count (thrombocytopenia), which may result in bruising or bleeding more easily than normal, reddish or purplish blotches under the skin
Worsening of symptoms of heart disease

Tell your doctor as soon as possible if you experience any side effects during or after using Asasantin SR, so that these may be properly treated.

Allergic reactions have been reported. Symptoms of an allergic reaction may include:
Skin rash, hives or itching
Swelling of the face, lips or tongue
Difficulty in breathing

Tell your doctor immediately if you have an allergic reaction.

You may require urgent medical attention. In addition, other side effects not listed above may also occur in some patients.

You should tell your doctor or pharmacist if you notice anything unusual, during or after taking Asasantin SR.

4. After taking Asasantin SR 6a) Storage

Leave all capsules in the container until it is time to take a dose.

The container will protect the capsules. Asasantin SR should be kept in a cool, dry place where the temperature stays below 25 °C.

For example, do not leave your capsules in a car or store them in the bathroom. Heat and dampness will damage the capsules. Keep Asasantin SR where children cannot reach them.

6b) Disposal

If you have been told by your doctor that you will not be needing Asasantin SR anymore, or the capsules have passed their expiry date, the unused medicine should be returned to your pharmacist so that it can be disposed of safely.

7. Product Description 7a) What the capsules look like

Asasantin SR is the brand name of the capsules prescribed for you by your doctor. One half of the capsule is red and the other half is ivory.

Asasantin SR is available in packs of 60 capsules. Each pack is identified by an Australian Registration number (AUST R 68051) and this number appears on the outer carton. 7b) Ingredients
Each capsule contains:
200 mg of dipyridamole in a sustained-release form and
25 mg of aspirin in a standard (immediate) release form.

There are also a number of other ingredients which are used in the formation of the capsule. These ingredients are:
tartaric acid
methacrylic acid copolymer (Eudragit S 100)
hypromellose phthalate
glycerol triacetate
stearic acid
aluminium stearate
colloidal silica
maize starch
microcrystalline cellulose
and the colouring agents:
titanium dioxide
iron oxide red (CI77491) and
iron oxide yellow (CI77492).

7c) Manufacturer

Asasantin SR is made in Germany and supplied in Australia by:

(ABN 52 000 452 308)
78 Waterloo Road

This leaflet was prepared on 24 November 1999 and revised on 12 September 2008.

© Boehringer Ingelheim Pty Limited 2008

  • bvseo_sdk, net_sdk,
  • CLOUD, getReviews, 0ms
  • bvseo-msg: The resource to the URL or file is currently unavailable.;